Narrow Results Clear All
- Communication Improvement
- Culture of Safety 1
- Education and Training 2
- Error Reporting and Analysis 3
- Human Factors Engineering 3
- Quality Improvement Strategies 1
- Clinical Information Systems 3
Search results for "Medication Errors/Preventable Adverse Drug Events"
- Automatic drug dispensers
- Medication Errors/Preventable Adverse Drug Events
- Medication Reconciliation
ISMP Medication Safety Alert! Acute Care Edition. November 18, 2010;15:1-3.
This article reports results of a national survey on how "tall man" lettering has clarified high-consequence drug name confusion and includes a list of medication name pairs in such lettering.
Committee on Identifying and Preventing Medication Errors, Aspden P, Wolcott J, Bootman JL, Cronenwett LR, eds. Washington, DC: The National Academies Press; 2007.
A major report by the Institute of Medicine (IOM) on medication errors suggests that, despite all the progress in patient safety since To Err is Human, medication errors remain extremely common, and the health care system can do much more to prevent them. Among the startling statistics from this report: more than 1.5 million Americans are injured every year in American hospitals, and the average hospitalized patient experiences at least one medication error each day. The report emphasizes actions that health care systems, providers, funders, and regulators can take to improve medication safety. These actions include having all US prescriptions written and dispensed electronically by 2010, more widespread use of medication reconciliation, and additional research on drug errors and how to prevent them. Importantly, the report also emphasizes actions that patients can take to prevent medication errors, such as maintaining active medication lists and bringing their medications to appointments. Support for the IOM report came from the Centers for Medicare & Medicaid Services.
Cases & Commentaries
- Web M&M
Hedy Cohen, RN, BSN, MS; February-March 2009
New medication administration policies at one hospital cause a patient to receive two doses of her daily medication within a few hours, when only one dose was intended.
PA-PSRS Patient Saf Advis. September 2008;5:75-80.
This article analyzed reports of medication errors due to patient allergies and found that lack of patient or drug information contributed to many of these errors.